MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Codes Detachment of Device or Device Component (2907); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Joint Laxity (4526)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years and 9 months post initial left primary total should arthroplasty (tsa), the patient presented back to the doctor¿s office with complaints of pain and instability in their left shoulder.Upon radiologic examination and physical examination, it showed the patient to potentially have a loose implant and osteophyte bone growth around the glenoid.Pre-op planning software showed that the glenoid implant may have been in the incorrect position.The patient was scheduled for a revision of their primary tsa to a reverse tsa using competitor glenoid implants.During the revision, the surgeon exposed the primary total shoulder.The humeral head and replicator plate were removed.The humeral stem was tested with the stem inserted and showed the stem to be in 30 degrees of retroversion.The surgeon was satisfied with the humeral stem component position and stability.Next, the surgeon accessed the glenoid and saw that the poly implant and three peripheral pegs were floating in the joint not secured in bone.The poly and three peripheral pegs were intact and removed from the joint.The central glenoid cage was still in the glenoid vault.The glenoid cage implant was broken/disassociated from the poly implant.The surgeon used the slap hammer device to remove the cage implant.The surgeon then did a debridement and irrigation of the glenoid joint and preparation for a reverse baseplate and screws began.The competitor reverse baseplate and peripheral screws were implanted.The glenosphere was trialed and then tried to be implanted; however, the glenoid bone fractured.The implants were removed and the surgeon trialed for a hemi shoulder arthroplasty.The patient had extensive scarring and superior bone built up around the glenoid, which took extra time for dissection and removal.After the insertion of a reverse baseplate, the glenoid bone fractured.The surgeon removed the reverse implants and implanted a hemiarthroplasty.The intention was a reverse tsa; however, due to the glenoid fracturing intra-operatively, the patient was implanted with a hemi tsa.The implant was removed and the central cage of the implant was removed also.It was noted that device fragments, parts, or pieces fell into the patient but were successfully removed.The event lead to a 15-30 minute surgical delay/prolongation but the patient did not experience any adverse events as a result.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Concomitants: 315-35-00 - glnd kwire, (b)(6); 310-01-44 - equinoxe, humeral head short, 44mm (alpha), (b)(6); 300-01-13 - equinoxe, humeral stem primary, press fit 13mm, (b)(6); 300-10-45 - equinoxe replicator plate 4.5mm o/s, (b)(6); 300-20-02 - equinox square torque define screw drive kit, (b)(6).

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key20819787
Report Number1038671-2024-04552
Device Sequence Number18105617
Product Code KWS
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Catalogue Number314-13-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/02/2024
Date Device Manufactured07/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight96 KG